MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 12IN 10-0 D/A TG160-4; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 12IN 10-0 D/A TG160-4; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 7707G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: product code and lot # for both devices in question? i listed the product codes lot numbers on the product inquiry but here they are again -7707g ¿ pgm968, mj6553.Total qty involved- was it same device that was noticed with both reported issues? or 2 different devices with 2 different lots each device? yes it was same device that had issue with the two different lots.Did the reported events/issues occur on single patient /during single procedure? unsure if it happened on same patient.Was procedure completed successfully? yes, procedures were completed successfully.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.I am returning 2 boxes so please replace two boxes back to the account addressed to the contact on the pi.Note: events reported in 2210968-2019-90332.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle came detached from suture easily.The procedure was completed successfully.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pgm968 batch number, and no non-conformance were identified.Investigation summary: six unopened samples and one sealed box with twelve unopened samples of product code 7707, lot pgm968 were received for analysis.The complaint sample was not returned for evaluation.The product code is double armed.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no pull off - suture needle was found and the tested samples met the finished goods requirements.

Brand Name
ETHLN BLK 12IN 10-0 D/A TG160-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9377631
Report Number2210968-2019-90331
Device Sequence Number16680825
Product Code GAR
UDI-Device Identifier10705031010468
UDI-Public10705031010468
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number7707G
Device Lot NumberPGM968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/10/2019
Patient Sequence Number1